Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 96, NWS Jackson, MS

December 16, 2019Hinds County, Warren County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 16, 2019, 11:49 AM CST for Hinds County, Warren County, Mississippi. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 16, 2019, 11:49 AM CST (17:49 UTC)
Expired
Dec 16, 2019, 12:45 PM CST
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 16, 12:08 PM CSTTORNADO1 Ssw Edwards, MSPOWER POLES SNAPPED AND TREES DOWNED ON MOUNT MARIAH ROAD.
Dec 16, 12:08 PM CSTTORNADOEdwards, MSMULTIPLE TREES DOWN ON HOMES AND VEHICLES IN EDWARDS.
Dec 16, 12:08 PM CSTTORNADOEdwards, MSSTORM CHASE OBSERVED CONE TORNADO IN EDWARDS, TDS ALSO NOTED ON KGDX RADAR.
Dec 16, 12:09 PM CSTTORNADOEdwards, MSTREES ON HOMES CAUSING ROOF DAMAGE OFF OF ASHCOT CIRCLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 10:40 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

515 
WFUS54 KJAN 161749
TORJAN
MSC049-149-161845-
/O.NEW.KJAN.TO.W.0096.191216T1749Z-191216T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
1149 AM CST Mon Dec 16 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Warren County in west central Mississippi...
  Central Hinds County in central Mississippi...

* Until 1245 PM CST.
    
* At 1149 AM CST, a severe thunderstorm capable of producing a
  tornado was located near Newman, or 10 miles southeast of
  Vicksburg, moving northeast at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Newman around 1155 AM CST.
  Edwards and Flowers around 1210 PM CST.
  Bolton around 1225 PM CST.
  Clinton and Brownsville around 1230 PM CST.
  Pocahontas around 1245 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3251 9056 3250 9052 3252 9052 3253 9049
      3252 9045 3249 9045 3249 9029 3248 9025
      3230 9023 3217 9072 3222 9073 3220 9075
      3219 9075 3218 9077 3216 9077 3223 9083
TIME...MOT...LOC 1749Z 237DEG 32KT 3221 9077 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

EC
7 follow-up statements
726 
WWUS54 KJAN 161756
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1156 AM CST Mon Dec 16 2019

MSC049-149-161845-
/O.CON.KJAN.TO.W.0096.000000T0000Z-191216T1845Z/
Warren MS-Hinds MS-
1156 AM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR EAST
CENTRAL WARREN AND CENTRAL HINDS COUNTIES...
    
At 1156 AM CST, a severe thunderstorm capable of producing a tornado
was located over Newman, or 11 miles southeast of Vicksburg, moving
northeast at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Edwards around 1210 PM CST.
  Bolton around 1225 PM CST.
  Clinton and Brownsville around 1230 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3250 9052 3252 9052 3253 9049 3252 9045
      3249 9045 3249 9029 3248 9025 3230 9023
      3220 9072 3222 9073 3228 9078 3235 9072
TIME...MOT...LOC 1756Z 237DEG 32KT 3225 9070 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

EC
319 
WWUS54 KJAN 161801
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1201 PM CST Mon Dec 16 2019

MSC049-149-161845-
/O.CON.KJAN.TO.W.0096.000000T0000Z-191216T1845Z/
Warren MS-Hinds MS-
1201 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR EAST
CENTRAL WARREN AND CENTRAL HINDS COUNTIES...
        
At 1200 PM CST, a confirmed tornado was located over Newman, or 12
miles east of Vicksburg, moving northeast at 35 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Edwards around 1210 PM CST.
  Bolton around 1225 PM CST.
  Clinton and Brownsville around 1230 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3250 9052 3253 9049 3252 9045 3249 9045
      3249 9029 3248 9025 3230 9023 3223 9070
      3229 9073 3235 9072
TIME...MOT...LOC 1800Z 237DEG 32KT 3227 9067 

TORNADO...OBSERVED
HAIL...1.00IN

$$

EC
908 
WWUS54 KJAN 161810
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1210 PM CST Mon Dec 16 2019

MSC149-161820-
/O.CAN.KJAN.TO.W.0096.000000T0000Z-191216T1845Z/
Warren MS-
1210 PM CST Mon Dec 16 2019

...THE TORNADO WARNING FOR EAST CENTRAL WARREN COUNTY IS CANCELLED...
    
The warning has been cancelled for Warren County.

LAT...LON 3234 9064 3234 9063 3237 9064 3239 9062
      3253 9049 3252 9045 3249 9045 3249 9029
      3248 9025 3230 9023 3228 9061
TIME...MOT...LOC 1810Z 230DEG 31KT 3234 9059 

$$

MSC049-161845-
/O.CON.KJAN.TO.W.0096.000000T0000Z-191216T1845Z/
Hinds MS-
1210 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR CENTRAL
HINDS COUNTY...
        
At 1210 PM CST, a confirmed large and extremely dangerous tornado was
located over Edwards, or 14 miles west of Clinton, moving northeast
at 35 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Bolton around 1220 PM CST.
  Brownsville around 1230 PM CST.
  Pocahontas around 1245 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3234 9064 3234 9063 3237 9064 3239 9062
      3253 9049 3252 9045 3249 9045 3249 9029
      3248 9025 3230 9023 3228 9061
TIME...MOT...LOC 1810Z 230DEG 31KT 3234 9059 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

EC
364 
WWUS54 KJAN 161814 CCA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1214 PM CST Mon Dec 16 2019

MSC149-161820-
/O.COR.KJAN.TO.W.0096.000000T0000Z-191216T1845Z/
Warren MS-
1214 PM CST Mon Dec 16 2019

...THE TORNADO WARNING FOR WARREN COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for central and
west central Mississippi.

LAT...LON 3234 9064 3234 9063 3237 9064 3239 9062
      3253 9049 3252 9045 3249 9045 3249 9029
      3248 9025 3230 9023 3228 9061
TIME...MOT...LOC 1810Z 221DEG 28KT 3234 9059 

$$

MSC049-161845-
/O.COR.KJAN.TO.W.0096.000000T0000Z-191216T1845Z/
Hinds MS-
1214 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR CENTRAL
HINDS COUNTY...
    
At 1212 PM CST, a confirmed large and extremely dangerous tornado was
located over Edwards, or 15 miles west of Clinton, moving northeast
at 30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado. At 1210 PM CDT trained 
         spotters reported a tornado on the ground in Edwards 
         crossing Interstate 20.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Bolton around 1225 PM CST.
  Brownsville around 1235 PM CST.
  Pocahontas around 1245 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3234 9064 3234 9063 3237 9064 3239 9062
      3253 9049 3252 9045 3249 9045 3249 9029
      3248 9025 3230 9023 3228 9061
TIME...MOT...LOC 1810Z 221DEG 28KT 3234 9059 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

NF
409 
WWUS54 KJAN 161821
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1221 PM CST Mon Dec 16 2019

MSC049-161845-
/O.CON.KJAN.TO.W.0096.000000T0000Z-191216T1845Z/
Hinds MS-
1221 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR NORTH
CENTRAL HINDS COUNTY...
        
At 1221 PM CST, a confirmed tornado was located near Bolton, or 11
miles west of Clinton, moving northeast at 30 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Brownsville around 1230 PM CST.
  Pocahontas around 1245 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3238 9055 3242 9056 3253 9049 3252 9045
      3249 9045 3249 9029 3248 9025 3240 9024
      3236 9051
TIME...MOT...LOC 1821Z 221DEG 28KT 3241 9052 

TORNADO...OBSERVED
HAIL...1.00IN

$$

EC
509 
WWUS54 KJAN 161827
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1227 PM CST Mon Dec 16 2019

MSC049-161845-
/O.CON.KJAN.TO.W.0096.000000T0000Z-191216T1845Z/
Hinds MS-
1227 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR NORTH
CENTRAL HINDS COUNTY...
    
At 1227 PM CST, a severe thunderstorm capable of producing a tornado
was located over Brownsville, or 11 miles northwest of Clinton,
moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Brownsville around 1230 PM CST.
  Pocahontas around 1245 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3240 9052 3243 9053 3253 9049 3252 9045
      3249 9045 3249 9030 3248 9027 3244 9035
      3239 9044
TIME...MOT...LOC 1827Z 221DEG 28KT 3244 9049 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

EC
642 
WWUS54 KJAN 161838
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1238 PM CST Mon Dec 16 2019

MSC049-161846-
/O.EXP.KJAN.TO.W.0096.000000T0000Z-191216T1845Z/
Hinds MS-
1238 PM CST Mon Dec 16 2019

...THE TORNADO WARNING FOR NORTH CENTRAL HINDS COUNTY WILL EXPIRE AT
1245 PM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. Another strong 
storm is moving across northern Hinds County and could bring wind 
gusts up to 40 mph.

A Tornado Watch remains in effect until 600 PM CST for central
Mississippi.

LAT...LON 3240 9052 3243 9053 3253 9049 3252 9045
      3249 9045 3249 9030 3248 9027 3244 9035
      3239 9044
TIME...MOT...LOC 1836Z 221DEG 28KT 3249 9044 

$$

EC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 16, 6:01 AM CST, 5 hours 48 minutes earlier.

Area forecast discussion, Dec 16, 6:01 AM CST, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
601 AM CST Mon Dec 16 2019

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
LIFR conditions exist at most sites except for GLH. VCSH will
begin to pick up around 15z with TSRA developing around 18z and
tracking east as the day progresses. There will likely be some
lingering behind the frontal passage which will exit the area by
12z Tuesday. Throughout the day, some locations will toggle back
and forth between MVFR and IFR as low clouds increase. Ahead of a
frontal passage today, winds will generally be out of the south
between 10-15kts with some higher gusts. Behind the front, winds
will shift out of the northwest and remain breezy and gusty./JNE/

&&

.DISCUSSION...

Today and Tomorrow...
Model guidance continues to be persistent with how things will
unfold later this afternoon. Much of the ArkLaMiss is in the
Enhanced risk area and this event will last through the afternoon
and evening.

A frontal boundary is currently hung up just north of the CWA and
will soon push through the area as the day progresses. As this front
moves through the area, severe thunderstorms will be expected from
west to east for majority of the region. With good mid-level lapse
rates(7.0-7.7C/km), impressive DCAPE values, and mid to low-level
shear values, all of this supports an Enhanced risk for damaging
wind gusts, tornadoes, and large hail. As far as storm mode, CAM
guidance shows some discrete supercells forming ahead of the front.
If the next round of model guidance continues to show strong severe
parameters, then its possible there could be an upgrade in risk.
The best chances for rain showers to begin will be early this
morning and starting off with mostly light rain and then becoming
more convective as diurnal heating increases. The storms will
begin firing as early as 10am along an axis from Winnsboro to
Vicksburg to Grenada. The storms will track west to east through
the rest of the afternoon with the storms expected to wind down by
10pm. There may be some lingering showers which may hang around
through the overnight period.

After the front passes, winds will be gusty with mostly clouded
skies and cold air advection will build in allowing for temperatures
to drop some 20-30 degrees (cooler than previous nights-mid 60s)
causing minTs to range in the mid 30s out in the north and low 40s
in the south. By Tuesday morning, the severe threat will be gone
leaving lingering showers for areas in the east but that will soon
be completely gone by noon Tuesday.

Tuesday through Sunday...
Colder air moves into the region behind the storm system/front.
As a result, Tuesdays highs will be a sharp contrast to todays
weather. High temps through tomorrow will be mainly in the 40s,
with lower 50s in the southeast. Brisk northerly winds and gray
skies...at least until into the late afternoon hours as skies
begin to clear from the northwest. Overnight lows will then drop
to below the freezing mark with most locations into the upper
20s...a few around 30. CAA eases somewhat on Wednesday as
temperatures begin to slowly moderate. North/northwesterly winds
continue, but temps climb into the low 50s for the southern half
of the state...upper 40s in the northern tier. Wed night/Thursday
morning will be very cold as skies clear under a ridge axis and
winds drop out, setting up efficient radiational cooling.
Overnight lows drop into the 20s again. With guidance already
dropping the eastern half of the forecast area into the mid 20s at
Day 3, will be an area to watch...also need to keep an eye on the
lows as they are pretty close to the Td that morning, setting up
for some patchy fog potential. Beyond midweek, temperatures begin
to trend upwards as winds gain more of a southerly component on
Thursday night/Friday. Temps and moisture on the increase ahead of
the next shortwave kicking up precip in the models. The NBM a
little too diffuse with the various solutions stringing out the
mention, so have cleaned up the extended somewhat, focusing the
pops on Friday night/Sat morning. /HJS/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  40  47  29 /  80  90   6   1
Meridian      77  43  50  29 /  48  82  29   1
Vicksburg     76  39  47  30 /  92  84   3   1
Hattiesburg   79  45  52  29 /  46  87  32   1
Natchez       76  41  48  31 /  94  85   4   1
Greenville    66  37  44  29 /  94  53   3   1
Greenwood     70  37  44  28 /  95  78   4   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Dense Fog Advisory until 9 AM CST this morning for MSZ065-066-
     073-074.

LA...None.
AR...None.

&&

JNE
Hazardous weather outlook, Dec 16, 11:14 AM CST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1114 AM CST Mon Dec 16 2019

ARZ074-075-LAZ007-MSZ018-019-034-171715-
Ashley-Chicot-Morehouse-Bolivar-Sunflower-Washington-
1114 AM CST Mon Dec 16 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Remainder of Today through Tonight

Remainder of today through tonight, severe thunderstorms and
tornadoes are possible. Some thunderstorms could produce damaging
winds to 60 mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

LAZ008-009-015-MSZ025>033-035-036-038>041-045-046-051-052-056>058-
063>066-072>074-171715-
West Carroll-East Carroll-Richland-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-
Holmes-Winston-Noxubee-Issaquena-Sharkey-Neshoba-Kemper-Newton-
Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
1114 AM CST Mon Dec 16 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Remainder of Today through Tonight

Remainder of today through tonight, severe thunderstorms are
likely and tornadoes are possible. Some thunderstorms may produce
damaging winds up to 70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

LAZ016-023>026-MSZ037-042>044-047>050-053>055-059>062-171715-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Attala-Yazoo-
Madison MS-Leake-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-
Simpson-Jefferson-Adams-Franklin MS-Lincoln-
1114 AM CST Mon Dec 16 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Remainder of Today through Tonight

Remainder of today through tonight, significant severe
thunderstorms and tornadoes are likely with strong tornadoes
possible. Some thunderstorms could also produce damaging winds up
to 70 mph and large hail up to at least golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Dec 16, 10:29 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
1029 AM CST Mon Dec 16 2019

LAZ025-MSZ053-059-161730-
Tensas LA-Jefferson MS-Claiborne MS-
1029 AM CST Mon Dec 16 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS PARISH...WEST
CENTRAL CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 1130 AM
CST...

At 1029 AM CST, Meteorologists were tracking a strong thunderstorm
over Helena, or 16 miles northeast of Ferriday, moving northeast at
30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  St. Joseph and Lake Bruin around 1055 AM CST.
  Newellton around 1105 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3221 9116 3220 9115 3220 9116 3217 9117
      3214 9117 3212 9112 3213 9108 3200 9095
      3175 9139 3176 9142 3175 9144 3186 9153
TIME...MOT...LOC 1629Z 229DEG 25KT 3185 9142

EC
Local storm report, Dec 16, 11:37 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1137 AM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     HAIL             YOKENA                  32.18N 90.94W
12/16/2019  NAN INCH         WARREN             MS   AMATEUR RADIO

            QUARTER SIZE HAIL IN YOKENA.

&&

TW
Local storm report, Dec 16, 11:39 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     TORNADO          6 NE GRAND GULF MILITAR 32.09N 90.99W
12/16/2019                   CLAIBORNE          MS   STORM CHASER

            DRONE FOOTAGE OF A TORNADO NORTH OF GRAND
            GULF.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 3:50 AM CSTDense Fog AdvisoryJANCovington, Forrest, Jones, Lamar5 hr
Dec 16, 10:50 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren55 min
Dec 16, 10:53 AM CSTTornado WarningJANClaiborne, Warren67 min
Dec 16, 12:32 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo29 min
Dec 16, 1:02 PM CSTSevere Thunderstorm WarningJANBolivar, Washington54 min
Dec 16, 1:27 PM CSTSevere Thunderstorm WarningJANAdams48 min
Dec 16, 1:41 PM CSTTornado WarningJANAdams49 min
Dec 16, 2:18 PM CSTTornado WarningJANAdams, Franklin45 min
Dec 16, 2:20 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson17 min
Dec 16, 2:30 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery75 min
Dec 16, 2:32 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington58 min
Dec 16, 2:50 PM CSTTornado Warning Tornado observedJANFranklin, Lincoln55 min
Dec 16, 3:24 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln51 min
Dec 16, 3:25 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sharkey, Sunflower, Washington43 min
Dec 16, 3:27 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln63 min
Dec 16, 3:38 PM CSTTornado WarningJANLincoln52 min
Dec 16, 4:14 PM CSTTornado WarningJANJefferson Davis, Lawrence61 min
Dec 16, 4:20 PM CSTTornado WarningJANMarion55 min
Dec 16, 4:22 PM CSTSevere Thunderstorm WarningJANSimpson38 min
Dec 16, 4:37 PM CSTTornado WarningJANSimpson53 min
Dec 16, 4:55 PM CSTSevere Thunderstorm WarningJANAdams, Franklin48 min
Dec 16, 4:57 PM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson44 min
Dec 16, 5:03 PM CSTTornado Warning Tornado observedConsiderable damage threatJANCovington, Jefferson Davis, Simpson, Smith57 min
Dec 16, 5:04 PM CSTTornado Warning Tornado observedJANCovington, Jefferson Davis, Jones, Lamar56 min
Dec 16, 5:12 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith42 min
Dec 16, 5:24 PM CSTTornado WarningJANLawrence, Lincoln66 min
Dec 16, 5:30 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Lincoln45 min
Dec 16, 5:41 PM CSTTornado WarningJANJasper, Jones48 min
Dec 16, 5:44 PM CSTTornado Warning Tornado observedJANJasper, Smith45 min

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.